New York, 2005Damaging Wind in New York, June 29, 2005
June 29, 2005 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 29, 3:40 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 29, 3:40 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT WED JUN 29 2005
ZONES ARE A TOUCH LATE DUE TO GFE PROBLEMS. OTHER PRODUCTS SHORTLY.
.SYNOPSIS...A WEAK COLD FRONT NORTHWEST OF ALBANY AND AN UPPER LEVEL
DISTURBANCE TO THE SOUTHEAST WILL BE THE FOCUSING MECHANISMS FOR
THUNDERSTORM DEVELOPMENT TONIGHT. THE AIR WILL REMAIN VERY HUMID
THROUGH FRIDAY SO ANY STORM COULD PRODUCE LOCALLY TORRENTIAL RAIN.
ON THURSDAY...WE WILL BE DEALING WITH WIDELY SCATTERED AIR MASS
THUNDERSTORMS. A STRONGER COLD FRONT IS FORECAST TO CROSS THE REGION
LATE FRIDAY AND COULD BRING MORE NUMEROUS THUNDERSTORMS. AFTER THE
COLD FRONT GOES THROUGH...DRIER AIR WILL TAKE HOLD.
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A SEVERE OUTBREAK HAS
TAKEN PLACE ACROSS OUR REGION EARLIER TODAY. THE REMNANTS OF AN MCS
...THE AFOREMENTIONED SHORT WAVE AND DAYTIME HEATING APPEAR TO BE
THE CULPRITS. ALL WILL SLOWLY DISSIPATE DURING THE EVENING AS WHAT
IS LEFT OF THE FRONT WASHES OUT ACROSS OUR REGION. HOWEVER...MORE
TRAINING OF CELLS AND THE VERY MOIST AIR MASS HAS PROMPTED US TO
ISSUED A FLASH FLOOD WATCH THROUGH THIS EVENING. EVEN AFTER
THAT...WE MIGHT BE LEFT WITH A ROGUE CELL OR TWO...SO WILL KEEP AT
LEAST A SLIGHT CHANCE IN OVERNIGHT. WENT A LITTLE HIGHER THAN ALL
MACHINE GUIDANCE FOR OVERNIGHT LOWS AS IT APPEARS TDS WILL REMAIN
AROUND 70.
THURSDAY...THE RIDGE BUILDS BACK INTO AREA. NAM MODEL SOUNDINGS
SHOW A DECENT CAP. HOWEVER...THE GFS SHOWS LESS. THE MET POPS ARE
NIL WHILE THE GFS ONES ARE HIGH CHC/LIKELY WILL LEAN WITH THE LOWER
NAM...BUT GIVEN THE FACT THE MODEL HAS STARTED OFF WITH PWS 0.10-.20
TOO LOW...WILL KEEP A SLIGHT CHANCE FROM ALBANY N AND W. FURTHER
SOUTH...BOTH MODELS INDICT ANOTHER WEAKER SHORT WAVE SO WILL GO
HIGHER (CHANCES) SOUTH AND EAST. WILL GO WITH THE HIGHER MET NOS AS
I EXPECT A FAIR AMOUNT OF SUNSHINE. WILL GO A LITTLE LESS THAN
90...BUT IT WOULD NOT TAKE MAKE MUCH TO REACH IT AND MAKE HISTORY (9
DAYS 90 OR HIGHER IN JUNE WHICH WOULD BREAK THE OLD RECORD OF 8).
ISOLATED TO WIDELY SCATTERED CELLS AT MOST THURSDAY NIGHT.
FRIDAY AND FRIDAY NIGHT...FINALLY...A RELATIVELY STRONG COLD FRONT
SHOULD BRING END TO HEAT AND HUMIDITY. IT WILL BRING OUR BEST THREAT
OF SEVERE WEATHER. 850 MB FLOW STRENGTHENS TO NEAR 30 KTS AND 70-90
KT 250 MB APPROACHES LATE FRIDAY WITH MODEST DIVERGENCE PROGGED OVER
MUCH OF THE AREA AT 00Z SATURDAY. THE LATE ARRIVAL OF FRONT SHOULD
ALLOW FOR PLENTY OF HEATING. SPC CONTINUES A DAY3 SLIGHT RISK.
WENT WITH THE WARMER MET READINGS.
&&
.LONG TERM (SATURDAY THROUGH MONDAY)...THE NAM IS SLOWER BRINGING
THE FRONT THROUGH AND IN FACT WOULD IMPLY AT LEAST INDICATE SOME
CHANCES OF RESIDUAL CONVECTION INTO SATURDAY. HPC LEANS WITH THE
FASTER MORE PROGRESSIVE GFS WHICH IS SUPPORTED BY OTHER MODELS. WE
WILL FOLLOW LEAD AND KEEP A NICE DAY SATURDAY WITH PERHAPS A FEW
MORE CLOUDS. STELLAR WEATHER ON TAP FOR SUNDAY. BY MONDAY...AS THE
HIGH PRESSURE CENTER MOVES TO OUR SOUTH AND EAST...A SOUTHERLY WIND
WILL BEGIN TO BRING INCREASING HEAT AND HUMIDITY BACK INTO OUR
REGION.
&&
.AVIATION...BULK OF SHRA/TSRA ARE ASSOCIATED WITH 500/700HPA TROF
THAT WAS WITH OVERNIGHT MVC. THIS LINE HAS MOVED E OF MOST OF FCA
AND RGN IS UNDER LARGE SCALE SUBSIDENCE BEHIND TROF. SCT-BKN035-050
WITH AOA SCT-BKN080 FROM CONVECTIVE DEBRIS IS MAIN CLOUD ISSUES OVER
FCA FOR AFTN AS GENERALLY VFR AND MVFR CONDITIONS PERSIST. ODDS OF
TSRA AT ANY OF THE TERMINAL SITES IS MINIMAL...ALTHOUGH FOR A
VARIETY OFF REASONS THEY WILL BE SCT ABOUT THE RGN INTO THE EVENING.
DURING EVENING CDFNT DROPPING SE FM ST LAWRENCE VLY TRIGGERING SCT
-SHRA/TSRA. THESE ARE BEING RESTRAINED IN THE DVM BEHIND 500/700 HPA
TROF ATTM. ANOTHER WK SHORT WV MOVING INTO WNY/WPA. OVERNIGHT WK
CDFNT WILL DROP SE ACROSS RGN...AND DRIER AIR MASS WILL FOLLOW. LATE
NIGHT WILL STILL SEE HZ AND MVFR AND CON LOW CLDS IN MID HUDSON
VALLEY. LOW LEVEL MOISTURE WILL LINGER IN SE NY INTO THU
MORNING...AS WILL ASSOCIATED MVFR CONDITIONS THERE...OTHERWISE AFTER
AM CLDS AND FOG GENERAL VFR CONDITIONS AFT 13Z THU.
&&
.FIRE WEATHER...NO PROBLEMS EXPECTED AS RELATIVE HUMIDITIES RUN
NEARLY 100 PERCENT BY NIGHT...AND DROPPING TO NO LOWER THAN 40-50
PERCENT EACH AFTERNOON THROUGH FRIDAY. THERE WILL BE WIDELY
SCATTERED THUNDERSTORMS AROUND TOMORROW AND MORE NUMEROUS ONES ON
FRIDAY...BUT THEY WILL PRODUCE LOCALLY HEAVY RAINFALL AND CERTAINLY
LITTLE IF ANY DRY LIGHTNING.
&&
.HYDROLOGY...SLOW MOVING AND MOISTURE LOADED THUNDERSTORMS RESULTED
IN SEVERAL COUNTIES HAVE FLASH FLOODING WARNING EVENTS
TODAY...NAMELY WINDHAM...DUTCHESS AND BERKSHIRE COUNTIES.
MEANWHILE...MOST OF THE CWA HAD A LOT LESS RAINFALL.
NEVERTHELESS...MORE CONVECTION IS FIRING ACROSS THE REGION TO THE N
AND W OF KALB AS WELL AS OUR SOUTHERN ZONES. GIVEN THE INCREDIBLY
MOIST AIR (PWS AROUND 2.00) AND THE SLOW MOVING AND TRAINING NATURE
OF THE STORMS...WE WENT AHEAD AND PUT OUT A FLASH FLOOD WATCH FOR
THE ENTIRE CWA UNTIL MIDNIGHT. AFTER THAT...ANY CELLS THAT DO FORM
SHOULD BE VERY ISOLATED AND NOT QUITE AS MOISTURE LOADED. THE SAME
HOLD TRUE FOR TOMORROW AS PWS SHOULD DROP A LITTLE. MORE ORGANIZED
STORMS WILL LIKELY FIRE UP ON FRIDAY BUT THESE SHOULD MOVE MORE
QUICKLY. AFTER THAT...DRY WEATHER IS IN THE CARDS UNTIL NEXT
TUESDAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH CTZ001-013-300400
MA...FLASH FLOOD WATCH FOR MAZ001-025-300400
NY...FLASH FLOOD WATCH FOR
NYZ032-033-038>047-048>054-058>061-063>066-300400
VT...FLASH FLOOD WATCH FOR VTZ013>015-300400
&&
HWJIV
Hazardous weather outlook, Jun 29, 3:58 PM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT WED JUN 29 2005
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
458 PM EDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE ENTIRE AREA.
SCATTERED SLOW MOVING AND TRAINING THUNDERSTORMS COMBINING WITH AN
EXCESSIVELY HUMID AIR MASS COULD RESULT IN LOCALIZED
FLOODING...INCLUDING SMALL CREEKS AND STREAMS. A STORM OR TWO COULD
BRIEFLY BECOME SEVERE...BUT FLASH FLOODING IS THE MAIN CONCERN.
.DAYS TWO THROUGH SEVEN...
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY...MAINLY SOUTH
AND EAST OF ALBANY...MAINLY DURING THE AFTERNOON. AT THIS TIME THESE
STORMS ARE NOT EXPECTED TO SEVERE. ON FRIDAY...AS A MORE SIGNIFICANT
COLD FRONT APPROACHES THE REGION...THUNDERSTORMS ARE EXPECTED TO
BECOME NUMEROUS BY LATE IN THE DAY AND DURING THE EARLY EVENING
HOURS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...PLEASE REPORT ANY RAINFALL AMOUNTS OF AN INCH AND HALF OR
MORE...AS WELL AS ANY OBSERVED FLOODING TO THE NATIONAL WEATHER
SERVICE.
In the hours before
Local storm report, Jun 29, 12:08 PM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
108 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG EAST FISHKILL 41.55N 73.80W
06/29/2005 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN.
1245 PM FLASH FLOOD PITTSFIELD 42.45N 73.26W
06/29/2005 BERKSHIRE MA TRAINED SPOTTER
MEADOW RD CLOSED DUE TO FLOODING.
&&
OKEEFELocal storm report, Jun 29, 12:19 PM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
119 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD FISHKILL 41.53N 73.89W
06/29/2005 DUTCHESS NY TRAINED SPOTTER
L STREET CLOSED DUE TO FLOODING.
0105 PM FLASH FLOOD ATHENS 43.13N 72.57W
06/29/2005 WINDHAM VT TRAINED SPOTTER
ATHENS BROOK AND BULL CREEK OUT OF BANKS.
&&
OKEEFELocal storm report, Jun 29, 3:41 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TORNADO GREAT BARRINGTON 42.19N 73.36W
06/29/2005 BERKSHIRE MA NWS STORM SURVEY
F0 NEAR THE AIRPORT. PATH LENGTH 200 YARDS. WIDTH 50
YARDS. MINOR DAMAGE.
&&Special weather statement, Jun 29, 4:55 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT WED JUN 29 2005
NYZ047-051-292230-
...A STRONG THUNDERSTORM IN SCHOHARIE AND ALBANY COUNTIES...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS TO 40 MPH...FREQUENT
LIGHTNING AND TORRENTIAL DOWNPOURS. THIS STORM WAS LOCATED NEAR
MIDDLEBURGH...OR ABOUT 12 MILES SOUTHEAST OF COBLESKILL...AND MOVING
EAST AT 10 MPH.
RAINFALL AMOUNTS WITH THIS STORM COULD REACH AN INCH BY 630 PM AND
PRODUCE LOCALIZED PONDING ON ROADWAYS.
THE THUNDERSTORM WILL BE NEAR...
LIVINGSTONVILLE BY 615 PM EDT
PRESTON HOLLOW BY 630 PM EDT
Local storm report, Jun 29, 5:22 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 2 S LAKE GEORGE 43.40N 73.71W
06/29/2005 60 MPH WARREN NY TRAINED SPOTTER
LARGE TREE BRANCHES DOWN NEAR GREAT ESCAPE.
&&
HJOHNSONThunderstorm Wind, Saratoga
- When
- June 29, 5:47 PM EST
- Where
- Saratoga County, Wilton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.183, -73.750
In Wilton, trees were blown down on Loudon and Ballard Roads. Wireswere knocked down on Ballard Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Ohio, June 29, 20052 deaths · 7 injured · $10,000 · 1.75 in hail · 6 events
- Tornadoes and Flash Flooding in North Dakota, June 29 to 30, 2005$225,000 · F2 · 30 events
- Hail and Damaging Winds in Wisconsin, June 29 to 30, 20051 death · 68 kt wind · 15 events
- Heat in Louisiana, June 29, 20051 death · 1 event
- Hail and Damaging Winds in Iowa, June 29, 2005$460,000 · 73 kt wind · 75 events
- Tornado and Hail in Kansas, June 29, 2005$1.9 million · F1 · 8 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 2005F2 · 28 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 20051 injured · $1,000 · F0 · 71 events
- Hail and Damaging Winds in Massachusetts, June 29, 2005$205,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Iowa, June 29 to 30, 2005$155,000 · 65 kt wind · 14 events
- Lightning Strike in Pennsylvania, June 29, 2005$250,000 · 1 event
- Hail and Damaging Winds in Indiana, June 29, 2005$200,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459631.